Format

Send to

Choose Destination
J Anal Toxicol. 2015 May;39(4):324-9. doi: 10.1093/jat/bkv011. Epub 2015 Mar 3.

A Fatal Case of Pentedrone and α-Pyrrolidinovalerophenone Poisoning.

Author information

1
Department of Forensic Medicine, Collegium Medicum of Nicolaus Copernicus University, Maria Curie-Sklodowska 9, Bydgoszcz 85-094, Poland marzenasykutera@wp.pl marzena.sykutera@cm.umk.pl.
2
Department of Forensic Medicine, Collegium Medicum of Nicolaus Copernicus University, Maria Curie-Sklodowska 9, Bydgoszcz 85-094, Poland.

Abstract

We report a fatal case of combined α-pyrrolidinovalerophenone (α-PVP) and 2-(methylamino)-1-phenylpentan-1-one (pentedrone) poisoning. A 28-year-old man was taken to hospital in asystole. Despite resuscitation efforts over 30 min, he died. The forensic autopsy showed pulmonary edema and moderately advanced atherosclerotic lesions of the arteries. Microscopic observation revealed chronic changes in the heart. Confirmation of the presence of pentedrone, α-PVP, and its metabolite 1-phenyl-2-(pyrrolidin-1-yl)pentan-1-ol (OH-α-PVP) in tissues and fluids were achieved using gas chromatography-mass spectrometry analysis after liquid-liquid extraction. A quantitative validated liquid chromatography-mass spectrometry method was used to determine the concentrations of the above designer drugs in postmortem samples. Pentedrone, α-PVP, and OH-α-PVP concentrations were 8,794, 901 and 185 ng/mL in whole blood, respectively; 100,044, 2,610 and 2,264 ng/g in the liver, respectively; 22,102, 462 and 294 ng/g in the kidney, respectively; 13,248, 120 and 91 ng/g in the brain, respectively and 500,534, 4,190 and 47 ng/g in the stomach contents, respectively. This is the first known reported death attributed to the combined use of α-PVP and pentedrone. Additionally, this article is the first to report the distribution of pentedrone in postmortem human samples.

PMID:
25737339
DOI:
10.1093/jat/bkv011
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center